Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 156, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2014, 5:56 PM CDT for Coryell County, Hamilton County, Lampasas County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2014, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 12, 2014, 7:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Coryell County, TX, Hamilton County, TX, Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 101 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:06 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2005 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:13 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 12, 4:13 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 413 PM CDT THU JUN 12 2014 .UPDATE... UPDATED GRIDS/GRAPHICS TO REFLECT TORNADO WATCH 288 FOR THE SOUTHWEST HALF OF THE CWA THROUGH MIDNIGHT. NO OTHER CHANGES AT THIS TIME. 21Z OBJECTIVE ANALYSIS INDICATES CONTINUED DESTABILIZATION ACROSS THE AREA WITH OVER 4000 J/KG OF SURFACE BASED INSTABILITY ACROSS THE SOUTHWEST CWA WHERE DEWPOINTS HAVE RISEN INTO THE LOW/MID 70S AND TEMPERATURES ARE NEAR 90 DEGREES. WINDS REMAIN BACKED IN THE VICINITY OF A WEAK SURFACE TROUGH/REMNANT OUTFLOW BOUNDARY...AND WILL HELP KEEP AN ENHANCED THREAT FOR TORNADOES FROM COMANCHE TO HAMILTON TO WACO AND AREAS SOUTH THROUGH LATE THIS EVENING. FARTHER NORTH...MORE ISOLATED SEVERE CONVECTION WILL BE POSSIBLE WITH MAINLY A HAIL THREAT AS THE COLD FRONT CONTINUES TO SLIDE SOUTH. DUNN && .PREV DISCUSSION... /ISSUED 323 PM CDT THU JUN 12 2014/ UPDATE ON SHORT TERM SEVERE POTENTIAL THROUGH TONIGHT... LATEST SURFACE ANALYSIS INDICATES THAT THE MESOSCALE SURFACE HIGH PRESSURE CELL THAT WAS ACROSS THE NORTHEAST HALF OF THE AREA EARLIER THIS MORNING CONTINUES TO WEAKEN AND MOVE EAST. THIS HAS RESULTED IN A RECOVERY OF THE SURFACE WIND FIELDS ACROSS THIS PART OF THE CWA...HOWEVER AIRCRAFT SOUNDING DATA STILL INDICATES THAT LARGER SCALE SUBSIDENCE IS STILL OCCURRING. THIS SUBSIDENCE APPEARS TO BE WEAKENING A BIT BASED ON LATEST RADAR DATA WHICH HAS SHOWN A GENERAL UPTICK IN INTENSITY OVER THE LAST 30 MINUTES OR SO. ANALYSIS OF THE OUTFLOW BOUNDARY SUGGESTS THAT IT IS POSITIONED ALONG A LINE FROM NEAR BRECKENRIDGE TO JUST NORTH OF WACO AND EAST TO PALESTINE. IT APPEARS TO BE RETREATING AS A WEAK WARM FRONT WEST OF INTERSTATE 35 AND IS NEARLY STATIONARY EAST OF WACO TOWARD PALESTINE. OBJECTIVE ANALYSIS OF CONVECTIVE PARAMETERS INDICATES 2500-4000J/KG OF INSTABILITY SOUTH OF THE BOUNDARY WITH WEAKENING INHIBITION. IN ADDITION...THE STRONGLY BACKED SURFACE WINDS IN THE VICINITY OF THE BOUNDARY IS RESULTING IN LOCALLY ENHANCED LOW LEVEL SHEAR PROFILES ACROSS THE SOUTHERN HALF OF THE CWA. WATER VAPOR IMAGERY SHOWS A WEAK IMPULSE SPREADING INTO WEST TEXAS WHICH WILL SPREAD LARGER SCALE FORCING FOR ASCENT ATOP THIS HIGHLY UNSTABLE ENVIRONMENT THROUGH THIS EVENING. A SURFACE COLD FRONT WILL ALSO MOVE INTO NORTH TEXAS THIS EVENING PROVIDING ADDITIONAL FORCING. ALL OF THIS BODES WELL FOR SEVERE THUNDERSTORM DEVELOP ACROSS PARTS OF THE AREA LATE THIS AFTERNOON AND EVENING. THE GREATEST THREAT FOR SEVERE WEATHER APPEARS TO BE MAXIMIZED ACROSS THE SOUTHWEST CWA FROM COMANCHE TO WACO SOUTH TO CAMERON. VERY STEEP LAPSE RATES AND HIGH INSTABILITY WILL SUPPORT A VERY LARGE HAIL THREAT...SOME TO BASEBALL SIZE OR LARGER. ADDITIONALLY...THERE WILL BE A THREAT FOR TORNADOES NEAR THE BOUNDARY PRIMARILY ACROSS THE SOUTHWEST PART OF THE CWA. INITIAL ACTIVITY IS EXPECTED TO BE DISCRETE ACROSS THE SOUTHWEST CWA WITH THE HIGHER TORNADO POTENTIAL AND MAY DEVELOP INTO ONE OR MORE SUPERCELLULAR CLUSTERS LATER TONIGHT AS THE FRONT HEADS SOUTH...BECOMING A MORE SIGNIFICANT DAMAGING WIND THREAT. FOR THIS EVENING...WILL HAVE THE HIGHEST POPS ACROSS THE SOUTHERN HALF OF THE AREA...MAINLY SOUTH OF I-20. FARTHER NORTH...ELEVATED SHOWERS AND THUNDERSTORMS ARE ONGOING AND WILL LIKELY INCREASE IN INTENSITY AS THE COLD FRONT PUSHES SOUTH AND THE ATMOSPHERE CONTINUES TO DESTABILIZE. WHILE THERE IS SOME THREAT FOR SEVERE WEATHER...THE MAIN THREAT NORTH OF THE RETREATING OUTFLOW BOUNDARY WILL BE LARGE HAIL. THE ACTUAL COLD FRONT IS EXPECTED TO MOVE THROUGH LATE THIS EVENING WITH RAIN CHANCES DECREASING FROM NORTH TO SOUTH. THE COLD FRONT IS NOT EXPECTED TO SURGE COMPLETELY THROUGH THE AREA BY LATE TONIGHT...ALTHOUGH ORGANIZED CONVECTION THIS EVENING COULD ACT AS AN EFFECTIVE FRONT SIMILAR TO THIS MORNING. CURRENT THINKING IS THAT THE FRONT WILL HANG UP ACROSS THE FAR SOUTHERN PARTS OF THE CWA ON FRIDAY. UPPER LEVEL FLOW WILL WEAKEN AND BECOME MORE NORTHERLY WITH RIDGING NOSING IN AT 500MB. WILL KEEP IN A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ACROSS THE SOUTHERN HALF OF THE CWA THROUGH FRIDAY AFTERNOON. AMPLE INSTABILITY SHOULD BE PRESENT BY AFTERNOON FOR AN ISOLATED SEVERE HAIL STORM. THROUGH THE EXTENDED...HAVE GENERALLY KEPT THE FORECAST DRY INTO NEXT WEEK WITH WEAK RIDGING IN PLACE. WARM MORNINGS AND HUMID AFTERNOONS APPEAR LIKELY AND THERE WILL BE SEVERAL UPPER DISTURBANCES THAT PASS THROUGH THE SOUTHERN PLAINS. IT IS POSSIBLE THAT ONE OR MORE OF THESE COULD BRING SOME LOW RAIN CHANCES TO THE AREA THROUGH NEXT WEEK. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 89 72 92 74 / 30 10 10 10 10 WACO, TX 70 89 71 92 73 / 60 20 10 10 10 PARIS, TX 65 85 66 87 70 / 30 5 10 10 10 DENTON, TX 66 87 70 92 72 / 20 5 10 10 10 MCKINNEY, TX 66 86 70 89 73 / 30 5 10 10 10 DALLAS, TX 70 88 72 91 73 / 30 10 10 10 10 TERRELL, TX 71 87 71 89 75 / 40 10 10 10 10 CORSICANA, TX 70 89 71 90 73 / 50 10 10 10 10 TEMPLE, TX 72 89 72 93 72 / 60 20 10 10 10 MINERAL WELLS, TX 69 88 71 92 71 / 20 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 12, 2:54 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 254 PM CDT THU JUN 12 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 254 PM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE MOST LIKELY AREA FOR SEVERE WEATHER IS ALONG AND SOUTH OF A LINE FROM BRECKENRIDGE TO MERIDIAN TO HILLSBORO TO PALESTINE. A HAIL THREAT WILL REMAIN TODAY ACROSS THE AREA NORTH OF THAT LINE. THREATS THROUGH MID EVENING INCLUDE VERY LARGE HAIL TO BASEBALL SIZE...DESTRUCTIVE WINDS TO 70 MPH...AND A FEW TORNADOES ALONG AND SOUTH OF THE BOUNDARY. STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE MOVING SOUTHEAST BY MID EVENING AND BEYOND WITH A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. THUNDERSTORMS CHANCES SHOULD END BY SUNRISE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY SOUTH OF A LINE FROM GOLDTHWAITE TO PALESTINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH MID EVENING...ESPECIALLY SOUTH OF A LINE FROM BRECKENRIDGE TO HILLSBORO TO PALESTINE.
In the hours before
Special weather statement, Jun 12, 5:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT THU JUN 12 2014
TXZ143-157-122315-
HAMILTON TX-CORYELL TX-
548 PM CDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL CORYELL COUNTY
SOUTH CENTRAL HAMILTON COUNTY
AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HAMILTON...MOVING SOUTHEAST AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EVANT.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR CENTRAL TEXAS.
LAT...LON 3168 9815 3145 9792 3134 9809 3136 9811
3146 9818 3144 9822 3145 9822 3157 9832
TIME...MOT...LOC 2248Z 323DEG 11KT 3155 9817
AJSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 44 min |
| Jun 12, 4:04 AM CDT | Special Weather Statement | FWD | Jack | 26 min |
| Jun 12, 4:15 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 60 min |
| Jun 12, 4:30 AM CDT | Special Weather Statement | FWD | Jack | 30 min |
| Jun 12, 5:00 AM CDT | Special Weather Statement | FWD | Grayson | 30 min |
| Jun 12, 5:20 AM CDT | Special Weather Statement | FWD | Fannin | 25 min |
| Jun 12, 5:25 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 65 min |
| Jun 12, 5:43 AM CDT | Severe Thunderstorm Warning | FWD | Lamar | 62 min |
| Jun 12, 6:09 AM CDT | Special Weather Statement | FWD | Collin, Delta, Hopkins, Hunt | 21 min |
| Jun 12, 6:11 AM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Jun 12, 8:02 AM CDT | Special Weather Statement | FWD | Rains, Van Zandt | 28 min |
| Jun 12, 8:29 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 61 min |
| Jun 12, 8:34 AM CDT | Special Weather Statement | FWD | Hill | 26 min |
| Jun 12, 8:40 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman | 30 min |
| Jun 12, 8:49 AM CDT | Special Weather Statement | FWD | Parker | 26 min |
| Jun 12, 9:03 AM CDT | Special Weather Statement | FWD | Navarro | 27 min |
| Jun 12, 9:04 AM CDT | Special Weather Statement | FWD | Delta, Hopkins, Hunt | 26 min |
| Jun 12, 9:22 AM CDT | Areal Flood Advisory | FWD | Henderson, Van Zandt | 113 min |
| Jun 12, 9:36 AM CDT | Flash Flood Warning | FWD | Henderson, Kaufman, Van Zandt | 114 min |
| Jun 12, 9:45 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 49 min |
| Jun 12, 11:00 AM CDT | Areal Flood Advisory | FWD | Anderson | 2 hr |
| Jun 12, 11:14 AM CDT | Special Weather Statement | FWD | Denton | 31 min |
| Jun 12, 5:48 PM CDT | Special Weather Statement | FWD | Hamilton | 27 min |
| Jun 12, 6:57 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.